Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 83, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 21, 2019, 3:11 AM CDT for Cass County, Texas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 3:11 AM CDT (08:11 UTC)
- Expired
- Oct 21, 2019, 3:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Cass County, TX
The radar
The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 3:20 AM CDT | TSTM WND DMG | 5 Ssw Douglassville, TX | A TREE WAS DOWNED ON FM 995. |
| Oct 21, 3:22 AM CDT | TSTM WND DMG | 6 Sse Douglassville, TX | LARGE TREE BRANCHES BROKEN DUE TO STRAIGHT LINE WINDS AT THE INTERSECTION OF COUNTY ROADS 1118, 1146, AND 1119. |
| Oct 21, 3:30 AM CDT | TSTM WND DMG | Atlanta, TX | A FEW TREES DOWNED AND LARGE LIMBS BROKEN IN THE ATLANTA CITY LIMITS DUE TO STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 1:50 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.4
The text
As transmitted.
455
WFUS54 KSHV 210811
TORSHV
TXC067-210900-
/O.NEW.KSHV.TO.W.0083.191021T0811Z-191021T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
311 AM CDT Mon Oct 21 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Cass County in northeastern Texas...
* Until 400 AM CDT.
* At 311 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Linden, or 18 miles west of
Atlanta, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Linden around 320 AM CDT.
Atlanta and Bivins around 335 AM CDT.
Queen City around 340 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Marietta, Douglassville, Bloomburg and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3302 9458 3318 9458 3323 9405 3302 9405
TIME...MOT...LOC 0811Z 265DEG 37KT 3311 9449
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
152 follow-up statements
494
WWUS54 KSHV 210834
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
334 AM CDT Mon Oct 21 2019
TXC067-210900-
/O.CON.KSHV.TO.W.0083.000000T0000Z-191021T0900Z/
Cass TX-
334 AM CDT Mon Oct 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHEASTERN CASS COUNTY...
At 334 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Atlanta, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Cass County, including the following locations...
Bloomburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3303 9420 3321 9422 3323 9405 3303 9405
TIME...MOT...LOC 0834Z 270DEG 40KT 3311 9415
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
15948
WWUS54 KSHV 210845
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
345 AM CDT Mon Oct 21 2019
TXC067-210854-
/O.CAN.KSHV.TO.W.0083.000000T0000Z-191021T0900Z/
Cass TX-
345 AM CDT Mon Oct 21 2019
...THE TORNADO WARNING FOR NORTHEASTERN CASS COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds and heavy rain are still
possible with these thunderstorms.
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Texas.
LAT...LON 3303 9420 3321 9422 3323 9405 3303 9405
TIME...MOT...LOC 0842Z 265DEG 37KT 3312 9404
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 21, 12:12 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 21, 12:12 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1212 AM CDT Mon Oct 21 2019 .AVIATION... For the 21/06z TAFs, first line of strong to severe convection is already ongoing from KDEQ to KJDD. This activity will continue ENE along mainly along the Interstate 30 corridor. Farther northwest, another line of severe convection is developing along a cold front. This second line may eventually overtake the first as the cold front surges southeast across the region. All TAF sites will be affected by strong to severe thunderstorms during the period. The storms will diminish from northwest to southeast and will eventually move past all TAF sites by 21/20z. MVFR ceilings are expected ahead of the storms, but flight conditions will be highly variable during the convection. The convection should end with the frontal passage. Winds will quickly veer to the northwest, which will usher drier air into the region and allow skies to quickly clear and VFR conditions to prevail. CN && .PREV DISCUSSION... /issued 1008 PM CDT Sun Oct 20 2019/ UPDATE... Supercells have diminished in intensity across the CWA for now. However, intense convection over the Dallas/Fort Worth Metroplex along a dry line will continue eastwards towards our area over the next several hours. The environment continues to be very conducive for tornadic activity over East Texas. Mesoanalysis indicates CAPE values well over 1000 J/kg are in place across the eastern half of the area. In addition, vertical shear profiles, especially shear in the 0-1 km has increased over East Texas in the last couple of hours as the surface low over Oklahoma moves east. 0-1 km SRH values have increased to over 400 m2/s2. No modifications are currently planned to Tornado Watch 676. Farther to the northwest, the much anticipated QLCS is quickly developing over Central Oklahoma and Western North Texas. The QLCS will likely bring more severe weather during the early morning hours. CN PREV DISCUSSION... /issued 758 PM CDT Sun Oct 20 2019/ UPDATE... See below for 21/00z Aviation Discussion. An isolated supercell has developed over East Texas in an area of 0-1 km SRH of about 200 m2/s2. Latest mesoanalysis combined with the 00z SHV raob indicates the low-level shear decreases somewhat with eastward extent. However, a tornado threat will likely persist with this storm. Additional convection is likely, especially after midnight, as the much-advertised QLCS develops over Oklahoma and Texas. Text products have been updated to reflect the issuance of Tornado Watch 676 through 07z and for an update to PoP grids through 03z based on latest radar trends. CN PREV DISCUSSION... /issued 406 PM CDT Sun Oct 20 2019/ SHORT TERM.../Tonight through Monday Night/ Despite an abundance of low clouds and patchy fog this morning, temperatures have climbed well into the 80s this afternoon. Some areas along and south of I-20 have even managed the upper 80s for highs as a warm front has shifted north today. In addition, dew points have also surged into the lower 70s across much of these same areas. This is all occurring ahead of a cold front which is primed to move into our NW zones around midnight and quickly shift SE across the region overnight through Monday morning, setting the stage for a potential severe weather event across our entire four-state region. Although low-level instability may initially decrease slightly after sunset, expect it to increase once again with the approaching cold front as MUCAPE values spike toward the 2000-2500 J/kg range overnight and perhaps a bit higher in some locations. Add in the increasing low-level jet in the range of 50-60 kts and veering wind profiles with increasing wind shear, a very robust line of convection will develop and spread SE toward the I-30 corridor where an Enhanced Risk of severe weather is noted in the SPC Day 1 Outlook. This line will continue on to the SE across the remainder of the region with a primary damaging wind threat coupled with the lower threats of large hail and isolated tornadoes, which would likely be embedded within the evolving QLCS. Rainfall amounts will average near an inch across the region with isolated higher amounts possible over the next 24 hours. The line of convection should exit the region by early to mid afternoon on Monday with cooler and drier spilling south across the region. Highs on Monday afternoon will range through the 70s while overnight lows will fall into the 40s to near 50 degrees in wake of the cold front on Monday night under clear skies and light NW winds. /19/ LONG TERM.../Tuesday through Sunday Night/ A departing trough of low pressure extending from the Great Lakes into the Lower Miss Valley on Tuesday will result in milder temperatures and drier conditions through at least Wednesday. By Thursday, the westerlies will remain rather active as yet another trough of low pressure moves out of the Intermountain West and into the Great Plains. Low level moisture should increase quickly Wed Night into Thu with perhaps some diurnally driven isolated to scattered convection possible across our western half on Thursday and then chance pops areawide Thu Night into Friday. There continues to be considerable discrepancies concerning how this late week trough will evolve with the ECMWF/Canadian solutions suggesting the base of the trough will cut itself off from the westerlies on Friday in the lee of the Southern Rockies while the more progressive GFS suggests the trough will be much more open and quickly brings an end to the rainfall across our area on Friday. The differing solutions remain dug-in in regards to the above features so tried to blend the varying solutions which would result in rain chances lingering at least into the first half of Saturday. Regardless, look for much cooler conditions with a frontal passage sometime late Thursday or Friday with a cool upcoming and possible wet first half of next weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 69 77 50 74 / 80 80 0 0 MLU 71 77 50 74 / 30 90 10 0 DEQ 60 73 41 72 / 90 20 0 0 TXK 64 73 46 72 / 90 50 0 0 ELD 68 76 46 72 / 70 80 0 0 TYR 63 74 48 74 / 90 40 0 0 GGG 66 74 47 73 / 80 50 0 0 LFK 71 78 50 77 / 70 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/15
Hazardous weather outlook, Oct 20, 8:03 PM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 803 PM CDT Sun Oct 20 2019 ARZ050-051-059>061-070>072-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-211100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Rusk-Panola- 803 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... ...TORNADO WATCH 676 IS IN EFFECT UNTIL 2 AM CDT MONDAY MORNING... Isolated to widely scattered strong to severe thunderstorms will be possible this evening and tonight. A line of strong to severe thunderstorms will develop tonight and move southeast into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. This line will continue southeast and may move into Northwest Louisiana just before sunrise Monday morning. Tornadoes, damaging straight-line winds, and large hail will be possible. Locally heavy rainfall could also result in a flash flooding after midnight across the Southeast Oklahoma, Southwest Arkansas, and the northern third of Northeast Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Strong to severe thunderstorms will remain possible over Arkansas and South Central Louisiana until around noon Monday. Isolated tornadoes, damaging straight-line winds, and small hail will remain possible. The severe weather threat will diminish from northwest to southeast. Additional strong thunderstorms will be possible across the region late Thursday or Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed late tonight and and into Monday morning. ARZ073-LAZ005-006-011>014-017>022-TXZ149-152-153-165>167-211100- Union-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- 803 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Isolated to widely scattered showers and thunderstorms will be possible across the region late this afternoon into the overnight hours. No severe weather is expected through tonight at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will become likely Monday across the region with some of these storms possibly containing large hail and damaging thunderstorm wind gusts. An isolated tornado cannot be ruled out. This activity should move south and east of the region late Monday afternoon or Monday Evening. Additional strong thunderstorms will be possible across the region sometime late Thursday or Friday of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed tonight but will likely become needed on Monday. 09
In the hours before
Local storm report, Oct 21, 12:50 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG ALBA 32.79N 95.64W
10/20/2019 WOOD TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN. A TREE FELL ON A
MOVING CAR.
&&
ASLocal storm report, Oct 21, 12:55 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL 7 NE WINNSBORO 33.03N 95.21W
10/21/2019 E1.00 INCH FRANKLIN TX LAW ENFORCEMENT
&&
ASLocal storm report, Oct 21, 1:11 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG 5 WNW BOSSIER CITY 32.55N 93.80W
10/20/2019 CADDO LA BROADCAST MEDIA
A POWER LINE WAS BLOWN DOWN ONTO A HOME IN
THE AREA OF MONTANA STREET AND MLK DRIVE,
WHICH SPARKED A FIRE IN THE ATTIC. THE
RESIDENT WAS ABLE TO SAFELY ESCAPE THE HOME.
&&
15Local storm report, Oct 21, 1:19 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 W RED CHUTE 32.58N 93.62W
10/20/2019 BOSSIER LA NWS EMPLOYEE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
S RED CHUTE. TREES DOWN AND ROOF DAMAGE IN
SUBDIVISION NEAR RED CHUTE.
&&
09Local storm report, Oct 21, 1:30 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND DMG 2 NE DE QUEEN 34.06N 94.31W
10/20/2019 SEVIER AR LAW ENFORCEMENT
TREES DOWN AND BLOCKING THE ROAD NEAR APACHE
AND CROSSTRAILS.
&&
ABDLocal storm report, Oct 21, 2:00 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG VALLIANT 34.00N 95.09W
10/20/2019 MCCURTAIN OK EMERGENCY MNGR
POWERLINES DOWN IN DOWNTOWN VALLIANT.
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:13 PM CDT | Tornado Warning | SHV | Panola, Rusk | 47 min |
| Oct 20, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 49 min |
| Oct 20, 8:01 PM CDT | Tornado Warning | SHV | Panola | 44 min |
| Oct 20, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 54 min |
| Oct 20, 10:41 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| Oct 20, 11:16 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 59 min |
| Oct 20, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Smith, Wood | 51 min |
| Oct 21, 12:01 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Titus, Wood | 44 min |
| Oct 21, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 57 min |
| Oct 21, 12:52 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| Oct 21, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 55 min |
| Oct 21, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| Oct 21, 2:28 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 2 more | 62 min |
| Oct 21, 2:29 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 61 min |
| Oct 21, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 60 min |
| Oct 21, 3:37 AM CDT | Special Weather Statement | SHV | Cherokee, Rusk, Smith | 53 min |
| Oct 21, 4:25 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Rusk, Shelby | 65 min |
| Oct 21, 4:49 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
| Oct 21, 5:30 AM CDT | Special Weather Statement | SHV | Shelby | 60 min |
| Oct 21, 6:28 AM CDT | Special Weather Statement | SHV | Sabine | 62 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.